Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 78, NWS Lake Charles, LA

June 4, 2007Acadia Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 4, 2007, 6:06 PM CDT for Acadia Parish, Louisiana. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2007, 6:06 PM CDT (23:06 UTC)
Expired
Jun 4, 2007, 6:45 PM CDT
In force
39 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Acadia Parish, LA

The radar

The Lake Charles radar (KLCH), 92 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 6:15 PM CDTHAIL 1Branch, LAQUARTER SIZE HAIL AND 50 MPH WINDS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.1 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2007-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2248 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2007-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2248 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
700 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 042306
SVRLCH
LAC001-042345-
/O.NEW.KLCH.SV.W.0078.070604T2306Z-070604T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
606 PM CDT MON JUN 4 2007

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ACADIA PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES THE CITY OF CHURCH POINT...

* UNTIL 645 PM CDT

* AT 602 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  SOUTHWEST OF CHURCH POINT...AND MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CHURCH POINT BY 620 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
MONDAY EVENING FOR SOUTHWESTERN LOUISIANA.

LAT...LON 3046 9239 3028 9245 3023 9223 3030 9215
      3043 9217

$$

RUA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:57 PM CDT, 3 hours 9 minutes earlier.

Area forecast discussion, Jun 4, 2:57 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
257 PM CDT MON JUN 4 2007

.SHORT TERM...

SEVERE THUNDERSTORM WATCH 345 HAS BEEN ISSUED THROUGH 10 PM FOR
OUR SOUTHEAST TEXAS COUNTIES AND WESTERN TWO TIERS OF LOUISIANA
PARISHES. CURRENT RADAR SHOWS SCATTERED CONVECTION DEVELOPING
ACROSS A WIDE SECTION OF TEXAS FROM TEXARKANA TO AUSTIN. THIS
ACTIVITY SHOULD CONSOLIDATE INTO ONE OR MORE CLUSTERS AND MOVE
SOUTHEASTWARD INTO OUR AREA THIS AFTERNOON AND EVENING. DAMAGING
WINDS AND LARGE HAIL WILL ONCE AGAIN BE A THREAT...WITH SOUTHEAST
TEXAS COUNTIES MOST LIKELY TO SEE SEVERE WEATHER. HAVE RAISED POPS
TO LIKELY ALL INLAND AREAS THROUGH THE EVENING EXCEPT RAPIDES AND
AVOYELLES PARISHES WHERE DRIER AIR MAY HINDER CONVECTION SOMEWHAT.

ACTIVITY MAY HOLD TOGETHER INTO OUR EASTERN ZONES OVERNIGHT BUT
WITH LOSS OF DAYTIME HEATING AND LESS INSTABILITY AVAILABLE DUE TO
ONGOING ACTIVITY IN SOUTH- CENTRAL LOUISIANA SEVERE WEATHER
POTENTIAL IS UNCERTAIN.

SPEAKING OF ACTIVITY IN SOUTH-CENTRAL LOUISIANA...SHOWERS AND
THUNDERSTORMS HAVE BEEN ONGOING FOR MUCH OF THE MORNING INTO THE
AFTERNOON IN A NARROW CORRIDOR FROM GUEYDAN TO LOUREAUVILLE. OTHER
MORE SCATTERED SHOWERS AND STORMS HAVE BEEN FORMING TO THE SOUTH
FROM NEW IBERIA TO MORGAN CITY. ALL OF THIS ACTIVITY IS FORMING
ALONG AND SOUTH OF AN OUTFLOW BOUNDARY LEFT OVER FROM YESTERDAYS
SEVERE MCS. WITH SATELLITE AND RADAR TRENDS SHOWING CONTINUED
UPSTREAM DEVELOPMENT ALONG THIS BOUNDARY THIS AFTERNOON...FLOODING
WILL BE A CONCERN IN ACADIANA ALONG AND SOUTH OF THE I-10
CORRIDOR.

.LONG TERM...

DUE TO ONGOING SEVERE WEATHER THREAT DID NOT ANALYZE MUCH IN THE
EXTENDED. UPPER RIDGING TO BUILD OVER THE AREA FROM MIDWEEK INTO
THE WEEKEND SPELLS A WARMING TREND WITH LITTLE CHANCE OF RAIN.
POWERFUL SERIES OF STORM SYSTEMS ACROSS THE PLAINS STATES FROM
MIDWEEK INTO THE WEEKEND WILL STAY NORTH OF AREA...BUT WILL
INCREASE OUR SOUTHERLY FLOW. IN FACT MEX GUIDANCE BRINGS SOME
TRUE TROPICAL MOISTURE INTO THE CWA THURSDAY THROUGH SATURDAY WITH
UPPER 70 DEWPOINTS...SO WILL BE QUITE HUMID LATER IN THE WEEK.

&&

.AVIATION...

THUNDERSTORMS CONTINUE TO PLAGUE KARA TERMINAL BUT STAYING JUST
SOUTH OF KLFT. HOWEVER STORMS WILL LIKELY BEGIN TO AFFECT THE
LAFAYETTE AIRPORT OVER THE NEXT FEW HOURS. GUSTS TO 40 KNOTS
AND HAIL POSSIBLE IN STRONGEST STORMS.  OTHER ACTIVITY POSSIBLE AT
ALL OTHER TERMINALS THROUGH 06Z WITH VFR CEILINGS.

&&

.MARINE...

GENERALLY LIGHT WINDS AND SEAS THROUGH MIDWEEK BEFORE SOUTHERLY
FLOW INCREASES ACROSS THE COASTAL WATERS. MODERATE WINDS AND SEAS
ARE LIKELY FROM MIDWEEK INTO THE WEEKEND WITH SCA POSSIBLE.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  71  89  71  90 /  60  30  20  20
KBPT  71  89  71  91 /  60  30  20  20
KAEX  69  90  68  92 /  50  30  20  20
KLFT  71  90  70  91 /  60  30  20  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...SEVERE THUNDERSTORM WATCH UNTIL 10 PM MONDAY FOR THE FOLLOWING
     ZONES: ALLEN...BEAUREGARD...CALCASIEU...CAMERON...JEFFERSON
     DAVIS...AND VERNON.

TX...SEVERE THUNDERSTORM WATCH UNTIL 10 PM MONDAY FOR THE FOLLOWING
     ZONES: HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND
     TYLER.

GM...NONE.
&&

SHAMBURGER
Hazardous weather outlook, Jun 4, 4:26 AM CDT, 13 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
426 AM CDT MON JUN 4 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-050930-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
426 AM CDT MON JUN 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
A SERIES OF UPPER-LEVEL IMPULSES CROSSING THE REGION WILL INTERACT
WITH PLENTY OF GULF MOISTURE AND LEFTOVER SURFACE BOUNDARIES FROM
SUNDAYS THUNDERSTORMS TO PRODUCE SCATTERED SHOWERS AND STORMS
AGAIN THIS AFTERNOON AND EVENING. ATMOSPHERIC CONDITIONS LOOK
FAVORABLE FOR A FEW OF THESE THUNDERSTORMS TO BECOME SEVERE WITH
DAMAGING WIND GUSTS AND LARGE HAIL LIKELY TO ACCOMPANY THEM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
COVERAGE OF SHOWERS AND THUNDERSTORMS WILL GRADUALLY DIMINISH
DURING THE PERIOD AS HIGH PRESSURE BUILDS OVERHEAD. SEVERE WEATHER
IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SPOTTERS IS NOT ANTICIPATED.

25

In the hours before

Local storm report, Jun 4, 5:32 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
532 PM CDT MON JUN 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             SULPHUR                 30.23N 93.36W
06/04/2007  E0.75 INCH       CALCASIEU          LA   PUBLIC

            TREE BRANCHES BLOWN ACROSS I-10 WITH PENNY SIZE HAIL AT
            DEQUINCY EXIT IN SULPHUR

&&

SHAMBURGER
Local storm report, Jun 4, 5:36 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
536 PM CDT MON JUN 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     TSTM WND GST     6 S LAKE CHARLES        30.12N 93.22W
06/04/2007  M71 MPH          CALCASIEU          LA   ASOS

            MEASURED AT LAKE CHARLES REGIONAL AIRPORT

&&

SHAMBURGER
Local storm report, Jun 4, 5:43 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
543 PM CDT MON JUN 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND DMG     1 W SPURGER             30.69N 94.19W
06/04/2007                   TYLER              TX   LAW ENFORCEMENT

            ENTERGY POWER STATION DAMAGED WITH NUMEROUS TREES AND
            POWER LINES BLOWN DOWN. POWER OUT IN SPURGER.

&&

SHAMBURGER
Local storm report, Jun 4, 5:45 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
545 PM CDT MON JUN 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             CARLYSS                 30.18N 93.37W
06/04/2007  E0.75 INCH       CALCASIEU          LA   PUBLIC

            PENNY SIZE HAIL AND VERY HIGH WINDS REPORTED

&&

SHAMBURGER
Local storm report, Jun 4, 5:53 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
553 PM CDT MON JUN 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     6 SW LAKE CHARLES       30.15N 93.27W
06/04/2007                   CALCASIEU          LA   NWS EMPLOYEE

            NWS EMPLOYEE REPORTS GOLF BALL SIZE HAIL AND SIDING BLOWN
            OFF NEIGHBORS HOUSE

&&

SHAMBURGER
Local storm report, Jun 4, 6:05 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
605 PM CDT MON JUN 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             3 NW CARLYSS            30.21N 93.41W
06/04/2007  E1.75 INCH       CALCASIEU          LA   EMERGENCY MNGR

            REPORTED BY EMERGENCY MANAGEMENT OFFICIAL

0520 PM     HAIL             3 SW LAKE CHARLES       30.18N 93.24W
06/04/2007  E1.75 INCH       CALCASIEU          LA   EMERGENCY MNGR

            REPORTED AT NELSON ROAD AND MCNEESE ROAD INTERSECTION

&&

SHAMBURGER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 11:50 AM CDTSevere Thunderstorm WarningLCHIberia35 min
Jun 4, 3:22 PM CDTFlash Flood WarningLCHVermilion113 min
Jun 4, 3:27 PM CDTSevere Thunderstorm WarningLCHLafayette, Vermilion33 min
Jun 4, 4:23 PM CDTSevere Thunderstorm WarningLCHBeauregard, Calcasieu67 min
Jun 4, 4:59 PM CDTFlash Flood WarningLCHVermilion4 hr
Jun 4, 5:06 PM CDTSevere Thunderstorm WarningLCHJefferson Davis39 min
Jun 4, 5:14 PM CDTSevere Thunderstorm WarningLCHCalcasieu, Jefferson Davis61 min
Jun 4, 5:30 PM CDTSevere Thunderstorm WarningLCHCameron60 min
Jun 4, 6:16 PM CDTSevere Thunderstorm WarningLCHVermilion59 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.